# SDR MALA030447

- Difficulty date: October 6, 2003
- Submitted: October 21, 2003
- Operation: Air carrier
- Aircraft: N457XJ
- Make and model: Saab 340B
- Aircraft serial: 340B457
- Engine: Ge CT79B
- System (JASC): 7220 · Turbine Engine Air Inlet Section
- Part: Engine
- Part number: CT79B
- Part serial: OFF785758
- Condition: Malfunctioned
- Location: Left
- Stage of operation: CR
- How discovered: O
- Nature of condition: R
- Precautionary procedure: E

## Discrepancy

DURING FLIGHT, LT ENGINE SHUTDOWN DUE TO CHIP LIGHT ON AND OIL PRESSURE LOSS.  LT ENGINE CHIP LIGHT LITE UP AT 16000 FT. FOLLOWED QRH & REDUCED POWER.  ENGINE PARAMETERS NORMAL FOR 10 MINS THEN A SUDDEN POP AND A/C SHOOK TO THE LT. ITT SUDDENLY RISED FOLLOWED QRH SHUT DOWN ENGINE AND COMPLETED SINGLE ENGINE LANDING.  MAINTENANCE  C/W TASK CARD 7910-303- VERIFIED LT ENGINE REQUIRES REPLACEMENT DUE TO  EXCESSIVE UNALLOWABLE MATERIAL IN CHIP DETECTOR. REPLACED LT ENGINE IAW MAL TASK CARD 7100-301. A/C OK FOR RETURN TO SERVICE. UPDATED INFORMATION THE LAB REPORT FOR THE CHIP DETECTOR DEBRIS CAME BACK AS A MAJOR AMOUNT OF 1.2 PERCENT CHROMIUM, 3.2 NICKEL STEEL SUCH AS AISI 9310 (AMS 6260 OR 6265) MEASURING IN SIZE F
